Pennsylvania, 2019Winter Storm in Pennsylvania, February 11 to 12, 2019
February 11 to 12, 2019 · NWS CTP · 18 events in 18 counties and zones
Low pressure pushed well west of Pennsylvania, crossing the Great Lakes and pushing a significant wintry mix of precipitation across central Pennsylvania. Snow fell across the entire area, before gradually changing over to sleet and freezing rain from southwest to northeast.
Every event with a place to put it; 18 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure pushed well west of Pennsylvania, crossing the Great Lakes and pushing a significant wintry mix of precipitation across central Pennsylvania. Snow fell across the entire area, before gradually changing over to sleet and freezing rain from southwest to northeast. The swath of heaviest snowfall was found along and just east of the Allegheny Front, from Somerset County northeastward across Bedford, Cambria, Blair and Centre counties, where anywhere from 6 to 9 inches of snow and sleet was observed. Locations across southern Pennsylvania, from Somerset County eastward to Lancaster County observed 0.25 or more of ice accumulation.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Feb 11, 2:58 PM EST, 2 minutes earlier.
Area forecast discussion, Feb 11, 2:58 PM EST, 2 minutes before
Area Forecast Discussion
National Weather Service State College PA
258 PM EST Mon Feb 11 2019
.SYNOPSIS...
A significant winter storm will affect PA through all day Tuesday,
with snow turning to sleet and freezing rain. Many locations
could then go to plain rain on Tuesday, but a significant period
of freezing rain is expected over much of the area overnight
and Tuesday morning. Very windy and moderately colder conditions
will push back into the region for Wednesday. A warm to cold
storm looks like it will arrive late in the week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Snow continues across the southern tier, with little or no snow
north of Route 22. The onset of snow will be much later than
expected across the northern half of the area. The impacts of
the marginal snow and marginal ice totals are enough to push us
into warnings. The ice/ZR accumulations are expected to be much
worse than thought for the past many shifts, esp over the SWrn
quarter to one-third of the area.
Temps hang between 28 and 33 degrees for the next 24 hours for
much of the area. Following closer to the NAM and other high-
res models than GFS and keeping precip colder, longer. That
includes holding ZR in the SWrn quarter/third of the area much
longer; and keeping snow longer in the Poconos and even
Harrisburg local area. The QPF during this time frame is very
concerning with eventual totals if ice accumulation potentially
up to or even over one-half of an inch.
&&
.SHORT TERM /TUESDAY/...
Many locations will have ice by the time it is all over later
Tues, but the impacts due to ice should be less serious over
the NE half of the fcst area due to the snow and sleet first.
Snow does look like it will be the predominant p-type for the NE
through much of the day.
SLRs during the event will decrease as the air gets warmer
aloft and since sleet may occur. SLRs could finish as low as
6:1 with a deep, moist, cold layer under a mid-cloud DGZ. The
soundings do not look like sleet to me, more like a very wet
snow or change then to rain (ZR if the sfcs are still frozen).
The warm air attempts to move northward, but many factors seem
to be conspiring against a decent warm nose aloft over much of
the area tonight. The column does warm (pretty much
isothermally). The snow rates never seem to be very high. It's a
very gradual precip. Per the latest HREF progs, the highest
chance of 1"+/hr rates would be 00-06Z in the central counties
then 06-14Z in the Nrn/NErn counties.
Impacts to Tues morning commute will be widespread and likely
significant. It could still be messy in the late aftn/early
evening, esp in the northeastern half of the area where precip
will still be going. But, the type of precip during the
preceding hours is key to how much travel conditions will
improve. Half or more of the area could be rain by then, but
the slop which fell before hand could keep it slushy even there.
Maxes will occur very late in the day (perhaps not even until
late evening).
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
Active weather pattern in store for the coming week, with the
main wintry precipitation threat impacting the region Monday
into Tuesday. Quite windy on Wednesday, then another storm
system progged for Fri/Sat.
As colder westerly flow takes over later Tuesday night into
Wednesday, snow showers and flurries will develop in the
mountains and northern tier. Our far northwestern counties
(Warren and McKean) stand the best chance to see some
accumulations, with probable enhancement from Lake Erie. Bigger
impact for the region will be potential for strong winds, with
gusts to 50 mph possible in strong pressure gradient behind
exiting storm system.
Thursday should quiet down with high pressure building across
the northeastern states. Extended models beginning to settle
into better agreement on the potential for another storm system
Fri into Sat. Decent warm air ahead of this system should keep
much of the precip rain on Fri, though a wintry mix poss over
northern half. Shot of colder air for Sat will bring risk for
some light snow over mainly NW half as breezy westerly flow
returns.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
Lull in the activity across a majority of the state as low
pressure moves toward the region from the southwest.
Precipitation ahead of this system affecting far southern
Pennsylvania and may sneak into the KMDT and KLNS terminals
through the early afternoon.
Main slug of moisture will move into the region after sunset
with snow the predominant precip type through midnight. Warmer
air will move in aloft as the night progresses, changing the
snow to sleet and then freezing rain during the overnight hours.
The changeover to freezing will be latest at KUNV and KIPT with
sleet occurring for an extended period overnight.
Expect generally freezing rain by sunrise in all locations with
precip gradually transitioning to rain as the forecast period
comes to an end.
Outlook...
Wed...Windy. Snow showers likely W Mtns.
Thu...No sig wx expected.
Fri...Rain/low cigs possible, mainly late.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
Winter Storm Warning from 7 PM this evening to 9 PM EST
Tuesday for PAZ006-011-012-037-041-042-045-046-049>053-058.
Winter Storm Warning until 6 PM EST Tuesday for PAZ017>019-
026>028-036-056-057-059-063.
Winter Storm Warning until 4 PM EST Tuesday for PAZ024-025-
033>035.
Winter Weather Advisory from 7 PM this evening to 6 PM EST
Tuesday for PAZ004-005-010.
Winter Weather Advisory until 4 PM EST Tuesday for PAZ064>066.
&&
SYNOPSIS...Dangelo
NEAR TERM...Dangelo
SHORT TERM...Dangelo
LONG TERM...RXR
AVIATION...Martin/Tyburski
Hazardous weather outlook, Feb 11, 12:31 PM EST, 2 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
1231 PM EST Mon Feb 11 2019
PAZ064>066-121745-
Adams-York-Lancaster-
1231 PM EST Mon Feb 11 2019
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM EST TUESDAY...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Winter Weather Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ006-011-012-037-041-042-045-046-049>053-058-121745-
Potter-Cameron-Northern Clinton-Tioga-Northern Lycoming-Sullivan-
Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Schuylkill-
1231 PM EST Mon Feb 11 2019
...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 9 PM EST
TUESDAY...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Winter Storm Warning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Winter Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ017>019-026>028-036-056-057-059-063-121745-
Clearfield-Northern Centre-Southern Centre-Huntingdon-Mifflin-
Juniata-Franklin-Perry-Dauphin-Lebanon-Cumberland-
1231 PM EST Mon Feb 11 2019
...WINTER STORM WARNING IN EFFECT UNTIL 6 PM EST TUESDAY...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Winter Storm Warning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Winter Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ024-025-033>035-121745-
Cambria-Blair-Somerset-Bedford-Fulton-
1231 PM EST Mon Feb 11 2019
...WINTER STORM WARNING IN EFFECT UNTIL 4 PM EST TUESDAY...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Winter Storm Warning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Winter Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ004-005-010-121745-
Warren-McKean-Elk-
1231 PM EST Mon Feb 11 2019
...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 6 PM
EST TUESDAY...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Winter Weather Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
In the hours before
Local storm report, Feb 11, 10:41 AM EST, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1041 AM EST MON FEB 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM SNOW BAKERSVILLE 40.53N 78.79W
02/10/2019 E1.5 INCH CAMBRIA PA SOCIAL MEDIA
1000 PM SNOW LEWISTOWN 40.60N 77.57W
02/10/2019 E1.0 INCH MIFFLIN PA SOCIAL MEDIA
1000 PM SNOW 2 S HANOVER 39.78N 76.98W
02/10/2019 E1.1 INCH YORK PA SOCIAL MEDIA
1045 PM SNOW CENTRAL CITY 40.11N 78.81W
02/10/2019 E1.5 INCH SOMERSET PA SOCIAL MEDIA
1050 PM SNOW UPPER STRASBURG 40.02N 77.70W
02/10/2019 M1.3 INCH FRANKLIN PA PUBLIC
1120 PM SNOW CONFLUENCE 39.81N 79.35W
02/10/2019 E2.5 INCH SOMERSET PA SOCIAL MEDIA
1201 AM SNOW HARRISBURG INTERNATIONA 40.19N 76.76W
02/11/2019 M1.0 INCH DAUPHIN PA TRAINED SPOTTER
24-HOUR SNOWFALL.
&&
EVENT NUMBER CTP1900459 CTP1900460 CTP1900462 CTP1900463 CTP1900461
CTP1900464 CTP1900465
JRBLocal storm report, Feb 11, 10:45 AM EST, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1045 AM EST MON FEB 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM SNOW CENTRAL CITY 40.11N 78.81W
02/10/2019 M1.5 INCH SOMERSET PA SOCIAL MEDIA
&&
EVENT NUMBER CTP1900466
JRBWinter Storm, Somerset
- When
- February 11, 3:00 PM EST to February 12, 5:45 PM EST
- Where
- Somerset forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.972, -79.028 (the zone’s center; the record gives no point)
A Winter Storm produced 3 to 6 inches of snow and sleet, and greater than 0.25 of freezing rain across Somerset County from February 11-12, 2019.
Winter Storm, Cambria
- When
- February 11, 3:00 PM EST to February 12, 5:45 PM EST
- Where
- Cambria forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.495, -78.714 (the zone’s center; the record gives no point)
A Winter Storm produced 2 to 4 inches of snow and sleet, and greater than 0.25 of freezing rain across Cambria County from February 11-12, 2019.
Winter Storm, Bedford
- When
- February 11, 3:00 PM EST to February 12, 5:45 PM EST
- Where
- Bedford forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.007, -78.490 (the zone’s center; the record gives no point)
A Winter Storm produced 2 to 4 inches of snow and sleet, and greater than 0.25 of freezing rain across Bedford County from February 11-12, 2019.
Winter Storm, Blair
- When
- February 11, 3:00 PM EST to February 12, 5:45 PM EST
- Where
- Blair forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.481, -78.349 (the zone’s center; the record gives no point)
A Winter Storm produced 3 to 5 inches of snow and sleet, and greater than 0.25 of freezing rain across Blair County from February 11-12, 2019.
Winter Storm, Franklin
- When
- February 11, 3:00 PM EST to February 12, 5:45 PM EST
- Where
- Franklin forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.927, -77.721 (the zone’s center; the record gives no point)
A Winter Storm produced 2 to 4 inches of snow and sleet, and greater than 0.25 of freezing rain across Franklin County from February 11-12, 2019.
Winter Storm, Adams
- When
- February 11, 3:00 PM EST to February 12, 4:00 PM EST
- Where
- Adams forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.872, -77.218 (the zone’s center; the record gives no point)
A Winter Storm produced 3 to 5 inches of snow and sleet, and greater than 0.25 of freezing rain across Adams County from February 11-12, 2019.
Winter Storm, Fulton
- When
- February 11, 3:00 PM EST to February 12, 5:45 PM EST
- Where
- Fulton forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.925, -78.113 (the zone’s center; the record gives no point)
A Winter Storm produced 2 to 4 inches of snow and sleet, and greater than 0.25 of freezing rain across Fulton County from February 11-12, 2019.
Winter Storm, York
- When
- February 11, 4:00 PM EST to February 12, 4:00 PM EST
- Where
- York forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.920, -76.726 (the zone’s center; the record gives no point)
A Winter Storm produced 2 to 4 inches of snow and sleet, and greater than 0.25 of freezing rain across York County from February 11-12, 2019.
Winter Storm, Lancaster
- When
- February 11, 4:00 PM EST to February 12, 4:00 PM EST
- Where
- Lancaster forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.042, -76.248 (the zone’s center; the record gives no point)
A Winter Storm produced 2 to 4 inches of snow and sleet, and greater than 0.25 of freezing rain across Lancaster County from February 11-12, 2019.
Winter Storm, Huntingdon
- When
- February 11, 4:00 PM EST to February 12, 5:45 PM EST
- Where
- Huntingdon forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.417, -77.981 (the zone’s center; the record gives no point)
A Winter Storm produced 3 to 5 inches of snow and sleet, and greater than 0.25 of freezing rain across Huntingdon County from February 11-12, 2019.
Winter Storm, Mifflin
- When
- February 11, 4:00 PM EST to February 12, 5:45 PM EST
- Where
- Mifflin forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.610, -77.617 (the zone’s center; the record gives no point)
A Winter Storm produced 3 to 5 inches of snow and sleet, and greater than 0.25 of freezing rain across Mifflin County from February 11-12, 2019.
Winter Storm, Juniata
- When
- February 11, 4:00 PM EST to February 12, 5:45 PM EST
- Where
- Juniata forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.531, -77.402 (the zone’s center; the record gives no point)
A Winter Storm produced 3 to 5 inches of snow and sleet, and greater than 0.25 of freezing rain across Juniata County from February 11-12, 2019.
Winter Storm, Perry
- When
- February 11, 4:00 PM EST to February 12, 5:45 PM EST
- Where
- Perry forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.398, -77.262 (the zone’s center; the record gives no point)
A Winter Storm produced 3 to 5 inches of snow and sleet, and greater than 0.25 of freezing rain across Perry County from February 11-12, 2019.
Winter Storm, Cumberland
- When
- February 11, 4:00 PM EST to February 12, 5:45 PM EST
- Where
- Cumberland forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.164, -77.266 (the zone’s center; the record gives no point)
A Winter Storm produced 3 to 5 inches of snow and sleet, and greater than 0.25 of freezing rain across Cumberland County from February 11-12, 2019.
Winter Storm, Dauphin
- When
- February 11, 4:00 PM EST to February 12, 5:45 PM EST
- Where
- Dauphin forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.415, -76.779 (the zone’s center; the record gives no point)
A Winter Storm produced 3 to 5 inches of snow and sleet, and greater than 0.25 of freezing rain across Dauphin County from February 11-12, 2019.
Winter Storm, Lebanon
- When
- February 11, 4:00 PM EST to February 12, 5:45 PM EST
- Where
- Lebanon forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.367, -76.458 (the zone’s center; the record gives no point)
A Winter Storm produced 3 to 5 inches of snow and sleet, and greater than 0.25 of freezing rain across Lebanon County from February 11-12, 2019.
Winter Storm, Southern Centre
- When
- February 11, 4:00 PM EST to February 12, 5:45 PM EST
- Where
- Southern Centre forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.919, -77.820 (the zone’s center; the record gives no point)
A Winter Storm produced 4 to 6 inches of snow and sleet, and 0.10 of freezing rain across southern Centre County from February 11-12, 2019.
Winter Storm, Schuylkill
- When
- February 11, 5:00 PM EST to February 12, 5:45 PM EST
- Where
- Schuylkill forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.706, -76.216 (the zone’s center; the record gives no point)
A Winter Storm produced 3 to 5 inches of snow and sleet, and greater than 0.25 of freezing rain across Schulykill County from February 11-12, 2019.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Indiana, February 11, 20193 deaths · 1 event
- Tornado and Damaging Winds in Mississippi, February 11 to 12, 20191 injured · $130,000 · EF1 · 4 events
- Winter Storm in Wisconsin, February 11 to 13, 20193 injured · $35,000 · 13 events
- Flash Flooding and Flooding in Arkansas, February 11 to 12, 2019$45,000 · 11 events
- Heavy Snow in Idaho, February 11 to 13, 201926 events
- Flash Flooding and Flood in Arkansas, February 11 to 28, 201922 events
- Winter Storm and Winter Weather in Wisconsin, February 11 to 13, 201920 events
- Winter Storm and Winter Weather in New Jersey, February 11 to 13, 201919 events
- Winter Storm in Iowa, February 11 to 12, 201919 events
- Ice Storm and Winter Weather in Illinois, February 11 to 12, 201918 events
- Winter Storm in Iowa, February 11 to 12, 201915 events
- Winter Storm and Winter Weather in Pennsylvania, February 11 to 13, 201913 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 801080, 801081, 801082, 801083, 801084, 801085, 801088, 801086, 801087, 801089, 801090, 801091, 801092, 801093, 801094, 801095, 801225, 801096.